Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 47, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 4, 2009, 3:23 PM CDT for Limestone County, Madison County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2009, 3:23 PM CDT (20:23 UTC)
- Expired
- Jun 4, 2009, 7:35 PM CDT
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:08 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 4, 3:08 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 308 PM CDT THU JUN 4 2009 .DISCUSSION... FOCUS FOR THE SHORT TERM CENTERS AROUND SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT...WHICH CURRENTLY STRETCHES FROM SOUTH MS INTO CENTRAL VA. OVER THE PAST FEW HOURS WEVE SEEN SEVERAL MODERATE-STRONG STORMS /ALTHOUGH BELOW SEVERE LIMITS/ DEVELOP SOUTH OF THE FRONT. GIVEN THE LIGHT /ALMOST NONEXISTENT/ STEERING FLOW AND PWATS AOA 1.60 IN...MAIN CONCERNS FOR THESE STORMS HAVE CENTERED AROUND HEAVY RAIN/FLASH FLOODING. WILL CONTINUE TO MONITOR THESE STORMS FOR THE NEXT SEVERAL HOURS...AND COULD STILL SEE AN FEW INSTANCES OF PEA HAIL/GUSTY WINDS WITH THE STRONGEST STORMS. THUNDERSTORM CHANCES WILL LINGER EAST OF A CULLMAN AL TO FRANKLIN TN LINE THROUGH THE MID EVENING UNTIL INSTABILITY WANES AND THE MCV CURRENTLY MOVING INTO CENTRAL AL PUSHES OUT OF THE AREA. OTHERWISE...ATTENTION TURNS TO WHATS BEHIND THE FRONT...A RELATIVELY THIN BAND OF LIGHT /OCCASIONALLY MODERATE/ STRATIFORM RAIN STRETCHING FROM SOUTHWEST KY INTO FAR WESTERN MS/ALONG THE MISSISSIPPI RIVER. MAIN UPPER TROUGH IS STILL JUST WEST OF ALABAMA...AND UNTIL THIS PASSES THROUGH THE AREA...LIGHT SHOWERS/DRIZZLE WILL BE POSSIBLE THROUGH THE NIGHT. NAM/GFS BOTH SUGGEST MOISTURE TRANSPORT AND DEFORMATION ASSOCIATED WITH THIS FEATURE WEAKEN WITH TIME...SO SUSPECT MOST OF THE PRECIPITATION WE SEE TONIGHT WILL BE VERY LIGHT IN NATURE. IN FACT...UNTIL THE MOISTURE BOUNDARY ARRIVES INTO NORTH ALABAMA...COULD SEE A FEW SPOTS WITH PATCHY FOG...BUT THIS SHOULD BE PRETTY LIMITED IN NATURE. LIGHT SHOWERS WILL BE POSSIBLE THROUGH FRIDAY FOR AREAS EAST OF I-65 UNTIL UPPER TROUGH KICKS THROUGH TOMORROW AFTERNOON...BUT THESE SHOULD BE LIGHT IN COVERAGE/INTENSITY. HAVE OPTED TO INCLUDE THUNDER FOR JACKSON/DEKALB COUNTIES GIVEN WEAK INSTABILITY ASSOCIATED WITH DEPARTING SHORTWAVE. WEEKEND LOOKS PRETTY NICE RIGHT NOW...WITH A DRY FORECAST AND MUCH LESS HUMID CONDITIONS...DESPITE TEMPERATURES IN THE UPPER 80S/NEAR 90. WEAK SOUTHERLY FLOW RETURNS TO THE TENNESSEE VALLEY ON SUNDAY...BUT THINK THE ISOLATED/DIURNALLY DRIVEN THUNDERSTORMS WILL REMAIN EAST OF THE CWFA. HOWEVER...MOISTURE PLUME BECOMES MORE ROBUST TO START THE WORK WEEK...WITH ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE ON MONDAY AND TUESDAY...MAINLY IN THE AFTERNOON. SHOWER AND THUNDERSTORM COVERAGE INCREASES INTO MIDWEEK AS A SURFACE FRONT DRIFTS TOWARD THE CWFA AND A SERIES OF WEAK SHORTWAVES TRAVERSE JUST NORTH OF HERE...BRINGING COOLER DAYTIME HIGHS AND WARMER OVERNIGHT LOWS TO THE AREA THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 61 79 57 87 62 / 60 10 0 0 0 SHOALS 60 80 54 87 61 / 40 10 0 0 0 CULLMAN 60 78 58 85 63 / 60 20 0 0 0 FAYETTEVILLE 58 77 57 85 61 / 50 10 0 0 0 ALBERTVILLE 62 78 58 85 63 / 70 20 0 0 0 FORT PAYNE 63 80 58 86 61 / 70 20 0 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JLL
Hazardous weather outlook, Jun 4, 1:21 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 121 PM CDT THU JUN 4 2009 ALZ001>010-016-TNZ076-096-097-051000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 121 PM CDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT...WITH LOCALLY OVER TWO INCHES POSSIBLE BY THIS EVENING. CHANCES FOR SEVERE THUNDERSTORM DEVELOPMENT ARE LOW. HOWEVER...STRONGER STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORM ACTIVITY WILL TAPER OFF THIS EVENING AS A COLD FRONT MOVES EAST OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW SHOWERS AND THUNDERSTORMS COULD LINGER THROUGH FRIDAY OVER PARTS OF NORTHEAST ALABAMA...AS THE COLD FRONT EXITS THE AREA. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY OF NEXT WEEK. TOWARD THE MIDDLE NEXT WEEK...A DISTURBANCE WILL INCREASE CHANCES OF SHOWER AND THUNDERSTORM ACTIVITY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...STORM SPOTTERS ARE ASKED TO RELAY INCIDENTS OF SEVERE WEATHER OR FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT...OR TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. 20
In the hours before
Special weather statement, Jun 4, 1:00 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT THU JUN 4 2009 ALZ006-041845- MADISON- 100 PM CDT THU JUN 4 2009 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN MADISON COUNTY EXTENDED UNTIL 145 PM CDT... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GURLEY. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HAMPTON COVE. OWENS CROSSROADS...NEW HOPE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Special weather statement, Jun 4, 1:02 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 102 PM CDT THU JUN 4 2009 ALZ005-007-041830- LIMESTONE-MORGAN- 102 PM CDT THU JUN 4 2009 ...SIGNIFICANT WEATHER ALERT FOR EXTREME SOUTHERN LIMESTONE AND NORTHWESTERN MORGAN COUNTIES UNTIL 130 PM CDT... AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE INTERSTATE 565 AND 65 INTERCHANGE... ACROSS THE TENNESSEE RIVER FROM DECATUR. THIS STORM WAS NEARLY STATIONARY. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOORESVILLE. BELLE MINA...DECATUR. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IF ON OR NEAR WHEELER LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Special weather statement, Jun 4, 1:15 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 115 PM CDT THU JUN 4 2009 ALZ004-041845- LAWRENCE- 115 PM CDT THU JUN 4 2009 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LAWRENCE COUNTY UNTIL 145 PM CDT... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST SOUTH OF MOULTON...MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOULTON. SPEAKE. CHALYBEATE SPRINGS...CADDO. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Special weather statement, Jun 4, 1:19 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 119 PM CDT THU JUN 4 2009 ALZ009-041900- JACKSON- 119 PM CDT THU JUN 4 2009 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN JACKSON COUNTY UNTIL 2 PM CDT... AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS NEAR WOODVILLE...MOVING NORTH AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LIM ROCK. GARTH. LARKINSVILLE. TRENTON...SCOTTSBORO. HOLLYTREE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Special weather statement, Jun 4, 2:04 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 204 PM CDT THU JUN 4 2009 ALZ004-007-041945- LAWRENCE-MORGAN- 204 PM CDT THU JUN 4 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN LAWRENCE AND NORTHWESTERN MORGAN COUNTIES UNTIL 245 PM CDT... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A CLUSTER OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL FROM CADDO AND DECATUR SOUTH TO THE BANK HEAD FOREST...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CHALYBEATE SPRINGS. CADDO. HILLSBORO. 1 TO 2 INCHES OF RAINFALL HAS ALREADY FALLEN IN THESE AREAS. AN ADDITIONAL 1 INCH IS POSSIBLE THROUGH 245 PM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KTW
Special weather statement, Jun 4, 2:42 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 242 PM CDT THU JUN 4 2009 ALZ005-006-042015- LIMESTONE-MADISON- 242 PM CDT THU JUN 4 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEAST LIMESTONE AND NORTHWEST MADISON COUNTIES UNTIL 315 PM CDT... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TONEY...OR 4 MILES NORTH OF HARVEST. THIS STORM WAS NEARLY STATIONARY. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARVEST...BETHEL. ALABAMA HIGHWAY 53. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.